MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deployed stent measurements did not match the device labeling, and an additional device had to be deployed to adequately treat the patient.An eluvia drug-eluting vascular stent system, 7x120, 130 cm was selected for use in the arterial stenting procedure.The patient had previous stents placed, but there were gaps in their coverage of the vessel and new stenosis had developed in those gaps.The eluvia 7x120 was selected to use the entire stent length to cover the previously implanted stents and to cover the gaps in coverage.When loading the eluvia on the wire, the physician assessed the markers were exactly the length appropriate for the procedure.Deployment began, and the physician noted that the markers on the delivery system appeared to be moving and not matching up with the correct length of the stent.Once the stent was fully deployed, the stent only measured approximately 60 mm in length on fluoroscopy.An additional non-boston scientific stent was needed to finish covering the target location.The procedure was completed and there were no reported adverse consequences to the patient.
 
Additional Manufacturer Narrative
Media analysis: the complaint device was not received for analysis.Media was provided in the form of four photos.The first photo was the shelf box label.The second photo showed what appeared to be four implanted stents.There was one stent with visible radiopaque markers, and it was measured to be approximately 61.69 mm in length.The third photo showed the four stents again without the measurements.The fourth photo appeared to show the blood flow through the stented portions of the patient anatomy.
 
Event or Problem Description
It was reported that the deployed stent measurements did not match the device labeling, and an additional device had to be deployed to adequately treat the patient.An eluvia drug-eluting vascular stent system, 7x120, 130 cm was selected for use in the arterial stenting procedure.The patient had previous stents placed, but there were gaps in their coverage of the vessel and new stenosis had developed in those gaps.The eluvia 7x120 was selected to use the entire stent length to cover the previously implanted stents and to cover the gaps in coverage.When loading the eluvia on the wire, the physician assessed the markers were exactly the length appropriate for the procedure.Deployment began, and the physician noted that the markers on the delivery system appeared to be moving and not matching up with the correct length of the stent.Once the stent was fully deployed, the stent only measured approximately 60 mm in length on fluoroscopy.The customer hypothesized that either the box was mislabeled, or the incorrect stent length was loaded onto the incorrect stent delivery system.An additional non-bsc stent was needed to finish covering the target location.The procedure was completed and there were no reported adverse consequences to the patient.It was further reported that the target lesion was located in the right leg.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16728214
Report Number2124215-2023-16666
Device Sequence Number6862416
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public08714729876731
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0027964208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown